Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 46, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 13, 2002, 4:34 PM CDT for Garland County, Arkansas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 4:34 PM CDT (21:34 UTC)
- Expired
- Aug 13, 2002, 6:05 PM CDT
- In force
- 91 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Garland County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WGUS54 KLZK 132134 FFWLIT ARC051-132305- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 431 PM CDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GARLAND COUNTY IN CENTRAL ARKANSAS * UNTIL 605 PM CDT * AT 430 PM...DOPPLER WEATHER RADAR SHOWED A NEARLY STATIONARY THUNDERSTORM OVER HOT SPRINGS. THE RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAD BEEN PRODUCED BY THE STORM...WITH HIGH WATER PROBLEMS BEGINNING TO DEVELOP AROUND THE DOWNTOWN AREA. WATER WAS ALSO STARTING TO COLLECT ON AIRPORT ROAD WEST OF TOWN. WHILE PRECIPITATION WILL END DURING THE WARNING...IT WILL TAKE AWHILE FOR HIGH WATER TO RUNOFF. && DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. LAT...LON 3461 9296 3441 9296 3441 9332 3456 9333 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:05 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 13, 3:05 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 305 PM CDT TUE AUG 13 2002 THUNDERSTORMS ARE LIKELY STATEWIDE TONIGHT. BRIEF HEAVY RAINFALL IS POSSIBLE. THE COLD FRONT IS NOW MOVING ACROSS THE NORTHWESTERN CORNER OF ARKANSAS. IT IS EXPECTED TO CONTINUE MOVING SLOWLY SOUTHEASTWARD TONIGHT. MINIMUMS TONIGHT WILL DROP INTO THE 60S NORTH AND 70S ELSEWHERE. HIGHS WEDNESDAY WILL LIKELY LEVEL OFF IN THE 80S OVER MOST LOCATIONS. TONIGHT IS THE MAIN RAIN MAKER AND AFTER TONIGHT SOME RAIN MAY LINGER BUT WILL NOT BE AS MUCH AS TONIGHT. FCSTID = 38 HRO 65 81 64 89 / 70 50 10 20 LIT 70 84 71 91 / 70 60 10 30 HOT 71 85 70 91 / 70 60 10 30 PBF 72 86 72 92 / 70 60 10 30 .LZK... AR...NONE.
In the hours before
Special weather statement, Aug 13, 2:50 PM CDT, 1 hour 44 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>054-140130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT TUE AUG 13 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE NORTHWEST HALF OF ARKANSAS THROUGH TONIGHT... A STORM SYSTEM ALOFT MOVED FROM NORTHEAST OKLAHOMA ACROSS NORTHERN ARKANSAS THIS AFTERNOON. THE SYSTEM TRIGGERED A FEW SEVERE THUNDERSTORMS ALONG AND ARKANSAS/MISSOURI BORDER...WITH ADDITIONAL SEVERE WEATHER EXPECTED TO REMAIN ISOLATED INTO THIS EVENING. OVERNIGHT...A COLD FRONT WILL PUSH INTO THE STATE FROM THE NORTHWEST...WITH ANOTHER ROUND OF SEVERE WEATHER POSSIBLE. THE PRECIPITATION IN NORTHERN ARKANSAS THIS AFTERNOON HAS ACTED TO STABILIZE THE ATMOSPHERE. THE PRECIPITATION IS EXPECTED TO GRADUALLY BECOME LESS WIDESPREAD...WITH SOME HEATING OCCURRING. SHOULD HEATING TAKE PLACE...THE ATMOSPHERE WOULD DESTABILIZE ONCE AGAIN...WITH THUNDERSTORMS MORE LIKELY TO REDEVELOP TONIGHT AHEAD OF THE APPROACHING FRONT. AT THIS TIME...IT APPEARS THAT REDEVELOPMENT WILL OCCUR...MAINLY ACROSS THE NORTHWEST HALF OF THE STATE. STORMS THAT DEVELOP MAY BECOME SEVERE...WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED TONIGHT. EVERYONE IS URGED TO REVIEW SEVERE WEATHER SAFETY RULES...AND TO KEEP TRACK OF THE LATEST WEATHER CONDITIONS AND FORECASTS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 32 min |
| Aug 12, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 41 min |
| Aug 13, 12:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 59 min |
| Aug 13, 1:47 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Aug 13, 1:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 59 min |
| Aug 13, 2:45 AM CDT | Flash Flood Warning | LZK | Baxter, Fulton, Izard | 3 hr |
| Aug 13, 12:22 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 38 min |
| Aug 13, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Aug 13, 12:40 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 50 min |
| Aug 13, 1:09 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 51 min |
| Aug 13, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 49 min |
| Aug 13, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 33 min |
| Aug 13, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 47 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.